Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 12, NWS Northern Indiana

February 20, 2017

NWS Northern Indiana issued this small craft advisory at Feb 20, 2017, 4:18 AM EST. It took effect at Feb 20, 2017, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2017, 4:18 AM EST (09:18 UTC)
In effect from
Feb 20, 2017, 4:00 PM EST
Expired
Feb 21, 2017, 4:00 AM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

544 
WHUS73 KIWX 200918
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST MON FEB 20 2017

LMZ043-046-201730-
/O.NEW.KIWX.SC.Y.0012.170220T2100Z-170221T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 AM EST MON FEB 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST TUESDAY. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH AFTER MIDNIGHT.
GUSTS UP TO 25 KNOTS.

* WAVES: 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
196 
WHUS73 KIWX 201553
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 AM EST MON FEB 20 2017

LMZ043-046-210000-
/O.CON.KIWX.SC.Y.0012.170220T2100Z-170221T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1053 AM EST MON FEB 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM EST TUESDAY. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH AFTER 
  MIDNIGHT. GUSTS UP TO 25 KNOTS.

* WAVES: 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
803 
WHUS73 KIWX 202053
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST MON FEB 20 2017

LMZ043-046-210500-
/O.CON.KIWX.SC.Y.0012.170220T2100Z-170221T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EST MON FEB 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH THIS
  EVENING...THEN SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. GUSTS UP TO 25
  KNOTS.


* WAVES: 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
106 
WHUS73 KIWX 210321
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EST MON FEB 20 2017

LMZ043-046-210900-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-170221T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1021 PM EST MON FEB 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH...THEN 
SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. GUSTS UP TO 25 KNOTS. 

* WAVES: 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
829 
WHUS73 KIWX 210901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 AM EST TUE FEB 21 2017

LMZ043-046-211015-
/O.EXP.KIWX.SC.Y.0012.000000T0000Z-170221T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 AM EST TUE FEB 21 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:03 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 20, 12:03 AM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1203 AM EST Mon Feb 20 2017

.SYNOPSIS...
Issued at 100 PM EST Sun Feb 19 2017

Unseasonably mild conditions will continue through much of the
upcoming week. Light winds associated with a departing ridge of
high pressure will likely lead to fog formation once again
tonight, with a potential of some dense fog late tonight into
early Monday morning. Dry conditions will continue through Monday
afternoon, but rain will become likely Monday night into early
Tuesday. There is another chance of rain Wednesday night as a
system tracks north of the area, but the greater chance of showers
and a few thunderstorms is expected by Thursday night and Friday
as a stronger storm system takes shape across the middle of the
country. Wednesday is expected to be the warmest day of the week,
with highs reaching into the 65 to 70 degree range. Low
temperatures tonight will range from the mid 30s to lower 40s.
High temperatures on Monday will range from the mid to upper 60s
across northwest Indiana, to the mid to upper 50s across south
central lower Michigan.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 254 PM EST Sun Feb 19 2017

Areas of fog were able to form in a shallow cold layer with
overnight radiation last night. There should be a similar situation
tonight with fog reforming over at least the southwest half of the
forecast area in light return flow. The HRRR appears to have a good
handle on this scenario. Otherwise, the mild pattern will continue
with lows tonight staying above freezing. Highs Monday should be in
the 60s, except possibly of over far northeast areas. Highs Monday
should be well above normal in the 60s again and approach the
records of 67 at Ft Wayne and 65 at South Bend.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 254 PM EST Sun Feb 19 2017

The unseasonably mild pattern will persist through most of the
upcoming week with highs well above normal as the long wave upper
trof persists over western North America. A leading short wave was
near the Four Corners area this afternoon and has moved out of the
main long wave trof. This system will move east and should reach the
forecast area Monday night and spread showers over the area into
Tuesday. The GFS and ECMWF are still in good agreement with the
timing of this system along with the Canadian GEM suggesting the
best chance for rain Monday night and early Tuesday. Otherwise,
there will be a little break in the rain Tuesday night and Wednesday
before a stronger system reaches the area Thursday and Friday. The
Storm Prediction Center has already placed part of the forecast area
in the Day 6 severe weather outlook. Several factors were coming
together for the chance for severe storms including the advection of
an elevated mixed layer. Kept thunder in Thursday night and Friday.
Temperatures should still be mild into Friday, but then turn much
colder Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1132 PM EST Sun Feb 19 2017

Decent radiational cooling this eve combined with some moisture
advection during the early morning hours as ridge moves east
should allow fog to develop/move into nrn IN by dawn. Latest HRRR
indicates lifr cigs/vsbys over srn IN/OH will expand/advect n-nw
into nrn IN including fwa around daybreak, but probably stay just
south of sbn. Based on this guidance will cont with lifr fcst in
the fwa taf for Monday morning but bumped up vis in the sbn taf to
ifr. Otrws, once fog burns off Monday morning, it should be vfr
Monday aftn/eve. Shra and deteriorating flight conditions
associated with an approaching cdfnt expected to move into nrn IN
Monday night, but impacts should hold off until after 06z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 19, 2:38 PM EST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
238 PM EST Sun Feb 19 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
238 PM EST Sun Feb 19 2017 /138 PM CST Sun Feb 19 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

Areas of fog are expected to develop again tonight. The fog may be
dense late tonight into early Monday morning particularly southwest
of a line from roughly Three Rivers, Michigan to Angola, Indiana to
Napoleon, Ohio.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Areas of dense fog may persist into early Monday morning.

There is a chance of thunderstorms Thursday night and Friday. Severe
storms are possible Friday with damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Friday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-201945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
238 PM EST Sun Feb 19 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Thursday night and Friday. A few
storms may produce strong wind gusts on Friday.

Hazardous conditions for small craft are possible Monday night.

High winds and waves are expected to cause hazardous conditions for
small craft Friday and Saturday. A period of gale gusts is also
possible late Friday into early Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:50 AM ESTDense Fog AdvisoryIWXAdams, Blackford, Cass, Fulton, Grant, Huntington and 6 more7 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.